Hi Im a 15 year old male. 4 months ago I noticed a receding hairline (temples and frontal) i thought it was nothing and moved on, then later i had balding everywhere, i started researching and it sounded like telogen effluvium. Later it was getting worse, about a month ago i noticed a thin bald patch in a horizontal line about 2 cm on the side of my head, shedding varies on my stress it seems. my hairlines gone up a tiny bit since, and it seems like i have about 2 thirds of the symptoms for hyperthyroidism. my hair has a club at the end, and my dermatoligist said it was telogen effluvium though i dont believe him. Apparently i get my thyroid test results tomorrow but im suspecting alopecia areata now! PLEASE, help me and what do you think this could be? When willmy hair grow back?
For such kind of hair thinning, I would like to rule out alopecia aereata, male pattern baldness, hormonal imbalance or telogen effluvium. It is nonscarring alopecia characterized by diffuse hair shedding, often with an acute onset. There is a chronic form also which persists for a longer duration and starts with insidious onset. Chronic telogen effluvium is hair shedding lasting longer than 6 months. Treatment consists of medications like Minoxidil, surgical approach(hair transplantation) and improvement in diet.
My sincere advice is to consult a trichologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Male hormone or testosterone paves the way for Dihydroxy testosterone formation that adversely affects hair follicular function and disrupts hair regeneration cycle. Imbalance of this hormone may cause increased hair loss. Thyroid hormone mainly causes dry and course hair but in males testosterone imbalance can cause hair loss.
Thank you. With my hair loss i dont lose it in the shower or anything, it falls out during the day cause i play with it alot. Ive noticed that theres fine hairs in the front where my hairline receded, im considering trichotillomania now. Could this be? Also last question, does hypothyroidism cause small smooth bald patches?
Trichotillomania is a type of psychological condition that involves strong urges to pull out one's own hair. From your symptoms it can be responsible for the smooth balding spots but hypothyroidism cannot produce localized bald spots. For such spots, the possibility of tinea capitis also needs to be ruled out.
It is contagious and can spread direct contact with someone who has the condition, or if you touch contaminated items such as combs, hats, clothing, or similar surfaces. Diagnosis is by clinical examination of the scalp as well as a skin lesion biopsy with microscopic examination. Anti-fungal medications, taken by mouth, are used to treat the infection.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hi, thank you my thyroid test came back normal, and im thinking telogen effluvium,
ITs been going on for 5 months, do you know when this will stop? im a male so i dont think ill have chronic telogen, but i remembered that my bald line/spot whatever might be frmo a scar i got years ago, i was wondering if scars on the head can cause bald spots in telogen effluvium? or even in general?my friend has a fine head of hair and there is a scar of baldness thats visible in his buzz.
because i am seeing regrowth it looks like but its fine hair
to the point where you can only see it close close up cause its blonde. i was wondering if it was stopping, and if my hair would turn thick again.,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.